Alert archive / California / Wind Advisories in 2017
Wind Advisory 25, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Oct 7, 2017, 10:28 PM PDT. It took effect at Oct 8, 2017, 10:00 PM PDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 10:28 PM PDT (05:28 UTC)
- In effect from
- Oct 8, 2017, 10:00 PM PDT
- Expired
- Oct 9, 2017, 11:00 PM PDT
- In force
- 25 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
900 WWUS76 KHNX 080528 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1028 PM PDT Sat Oct 7 2017 CAZ091-092-095-098-099-081400- /O.NEW.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Bakersfield, Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1028 PM PDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 2 AM to 11 PM PDT Monday. * WINDS...East 20 to 30 mph with gusts up to 55 mph. * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
6 follow-up statements
239 WWUS76 KHNX 081331 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 631 AM PDT Sun Oct 8 2017 CAZ091-092-095-098-099-082100- /O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Bakersfield, Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 631 AM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... * WINDS...East 20 to 30 mph with gusts up to 55 mph. * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
356 WWUS76 KHNX 081954 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1254 PM PDT Sun Oct 8 2017 CAZ098-099-090400- /O.EXT.KHNX.WI.Y.0025.171009T0500Z-171010T0600Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1254 PM PDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PDT MONDAY... * WINDS...East 20 to 30 mph with gusts up to 45 mph. * WHERE...Strongest winds will occur near Inyokern...Ridgecrest... China Lake. Most of the desert area will be breezy. * TIMING...10 PM this evening to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-090400- /O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1254 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... * WINDS...East 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Very strong winds along the East to West oriented passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings Valley. * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ091-092-090400- /O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the city of Bakersfield 1254 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... * WINDS...East 15 to 25 mph with gusts 35 to 45 mph. * WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Barlow
080 WWUS76 KHNX 090349 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 849 PM PDT Sun Oct 8 2017 CAZ098-099-091400- /O.CON.KHNX.WI.Y.0025.171009T0500Z-171010T0600Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 849 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WINDS...East 20 to 30 mph with gusts up to 45 mph. * WHERE...Strongest winds will occur near Inyokern... Ridgecrest...and China Lake. * TIMING...until 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-091400- /O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 849 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... * WINDS...East 20 to 30 mph with gusts 45 to 55 mph. * WHERE...Very strong winds along the East to West oriented passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings Valley. * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ091-092-091400- /O.CON.KHNX.WI.Y.0025.171009T0900Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the city of Bakersfield 849 PM PDT Sun Oct 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM PDT MONDAY... * WINDS...East 15 to 25 mph with gusts 35 to 45 mph. * WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler * TIMING...2 AM to 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Riley
899 WWUS76 KHNX 091350 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 650 AM PDT Mon Oct 9 2017 CAZ098-099-092200- /O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 650 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northeast 15 to 25 mph with gusts up to 40 mph. * WHERE...Strongest winds will occur near Inyokern... Ridgecrest...and China Lake. * TIMING...until 11 PM Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-092200- /O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 650 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...East 20 to 30 mph with gusts up to 55 mph. * WHERE...Very strong winds along the East to West oriented passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings Valley. * TIMING...Until 11 PM Monday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ091-092-092200- /O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the city of Bakersfield 650 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Southeast 10 to 20 mph with gusts up to 35 mph. * WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler * TIMING...Until 11 PM Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
488 WWUS76 KHNX 091837 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1137 AM PDT Mon Oct 9 2017 CAZ098-099-091945- /O.CAN.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Indian Wells Valley-Southeastern Kern County Desert- 1137 AM PDT Mon Oct 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory for the Kern County desert areas. Winds have remained below advisory criteria in these areas, but expect easterly winds with gusts around 35 mph to continue through this afternoon. $$ CAZ095-100600- /O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1137 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...East 20 to 30 mph with gusts up to 55 mph. * WHERE...Very strong winds along the East to West oriented passes. Tehachapi Pass...Walker Pass...Bear Valley...Cummings Valley. * TIMING...Until 11 PM tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ091-092-100600- /O.CON.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the city of Bakersfield 1137 AM PDT Mon Oct 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Southeast 10 to 20 mph with gusts up to 35 mph. * WHERE...Arvin...Lamont...Wheeler Ridge...Bakersfield...Mettler. * TIMING...Until 11 PM tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 50 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
708 WWUS76 KHNX 100556 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1056 PM PDT Mon Oct 9 2017 CAZ095-100700- /O.EXP.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1056 PM PDT Mon Oct 9 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Occasional breezy conditions will continue to persist through early Tuesday morning. $$ CAZ091-092-100700- /O.EXP.KHNX.WI.Y.0025.000000T0000Z-171010T0600Z/ Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the city of Bakersfield 1056 PM PDT Mon Oct 9 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Occasional breezy conditions will continue to persist through early Tuesday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 7, 2:30 PM PDT, 7 hours 58 minutes earlier.
Area forecast discussion, Oct 7, 2:30 PM PDT, 7 hours 58 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 230 PM PDT Sat Oct 7 2017 .SYNOPSIS...Dry weather is expected over the central California interior for the next several days. Sunday and Columbus Day will be cooler. Gusty east winds will impact much of Kern county Sunday night through at least midday Monday with areas of blowing dust in the southern San Joaquin Valley. && .DISCUSSION...Sunny skies rule the central California interior again this afternoon and the sun is warming temperatures to toasty levels in the San Joaquin Valley, lower foothills and the Kern county desert. A cooler air mass is on its way, though, and it will make inroads into the CWA Sunday afternoon and Sunday night behind a dry cold front. Northerly winds will become gusty in the wake of this cold front from Merced county southward over the western half of the San Joaquin Valley Sunday afternoon and also in the Indian Wells Valley by Sunday evening. Winds will trend offshore across central California Sunday night as a surface high pressure system (1035 mb) settles over Idaho. Synoptically, this will be a favorable set up for brisk easterly winds to occur through east to west oriented canyons and passes in the Kern county mountains Sunday night into Columbus Day. Those easterly winds will downslope into the south end of the San Joaquin Valley and become gusty later Sunday night through the morning hours Columbus Day and may be accompanied by blowing dust and a noticeable drop in humidity. The models haven't been very consistent with this idea, so until our confidence increases, we will hold off on the issuance of any wind advisories for these areas and address it in our social media venues for now. Otherwise, Columbus Day will be noticeably cooler, especially in the Kern county desert, where high temps will only be in the 70s. Offshore winds will abate Monday afternoon as the surface high weakens over Idaho and a short wave ridge aloft moves over central California. Tuesday will become a little warmer, even though the upper level ridge flattens out. An onshore flow will become re-established across central California by the middle of next week as an upper level trough moves into the Pacific Northwest. Hence, Wednesday and Thursday will trend cooler again, ending up slightly below mid October normals. The models forecast another upper level trough to move into the Pacific Northwest toward the end of next week into next weekend. However, all of them have significantly differed on the track and magnitude of this trough. The GFS is much deeper and farther west than any of the other models, so if this solution ends up being right, the weather across our CWA will become unsettled and much cooler than we are currently forecasting. Either way, temperatures on days 6 and 7 will still average cooler than normal. That's a far cry from this afternoon. && .AVIATION... VFR conditions will prevail across the Central CA interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...Durfee avn/fw...JDB synopsis...Durfee weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:40 AM PDT | Red Flag Warning | HNX | 43 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.